Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 55, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Aug 4, 2012, 4:08 AM EDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2012, 4:08 AM EDT (08:08 UTC)
- Expired
- Aug 5, 2012, 9:40 PM EDT
- In force
- 42 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
074 WHUS73 KGRR 040808 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 408 AM EDT SAT AUG 4 2012 LMZ848-849-041615- /O.NEW.KGRR.SC.Y.0055.120804T0808Z-120806T0600Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 408 AM EDT SAT AUG 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT MONDAY. * WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS TODAY. WINDS WILL THEN BECOME NORTHWEST LATE TONIGHT. * WAVES...BUILDING TO 3 TO 5 FEET LATE TODAY...THEN 3 TO 6 FEET ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-041615- /O.NEW.KGRR.SC.Y.0055.120805T0900Z-120806T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 408 AM EDT SAT AUG 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM SUNDAY TO 2 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM SUNDAY TO 2 AM EDT MONDAY. * WINDS...SOUTH TO SOUTHWEST WINDS WILL BECOME NORTHWEST LATE TONIGHT AND THEN INCREASE TO 20 TO 25 KNOTS. * WAVES...BUILDING TO 3 TO 6 FEET SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
6 follow-up statements
057 WHUS73 KGRR 041527 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1127 AM EDT SAT AUG 4 2012 LMZ848-849-050300- /O.CON.KGRR.SC.Y.0055.000000T0000Z-120806T0600Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1127 AM EDT SAT AUG 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS TODAY. WINDS WILL THEN BECOME NORTHWEST LATE TONIGHT. * WAVES...BUILDING TO 3 TO 5 FEET LATE TODAY...THEN 3 TO 6 FEET ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-050300- /O.CON.KGRR.SC.Y.0055.120805T0900Z-120806T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 1127 AM EDT SAT AUG 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SUNDAY TO 2 AM EDT MONDAY... * WINDS...SOUTH TO SOUTHWEST WINDS WILL BECOME NORTHWEST LATE TONIGHT AND THEN INCREASE TO 20 TO 25 KNOTS. * WAVES...BUILDING TO 3 TO 6 FEET SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
440 WHUS73 KGRR 050230 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1030 PM EDT SAT AUG 4 2012 LMZ848-849-051030- /O.CON.KGRR.SC.Y.0055.000000T0000Z-120806T0600Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1030 PM EDT SAT AUG 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS...BECOMING NORTHWEST LATE TONIGHT AND INCREASING TO 15 TO 25 KNOTS. THIS WILL CONTINUE INTO SUNDAY BEFORE GRADUALLY DIMINISHING LATE IN THE DAY. * WAVES...BUILDING TO 3 TO 5 FEET LATE TONIGHT AND EARLY SUNDAY MORNING. WAVES WILL SUBSIDE LATE SUNDAY AND SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-051030- /O.CON.KGRR.SC.Y.0055.120805T0900Z-120806T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 1030 PM EDT SAT AUG 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SUNDAY TO 2 AM EDT MONDAY... * WINDS...BECOMING NORTHWEST LATE TONIGHT AND INCREASING TO 15 TO 25 KNOTS. THIS WILL CONTINUE INTO SUNDAY BEFORE GRADUALLY DIMINISHING LATE IN THE DAY. * WAVES...BUILDING TO 3 TO 6 FEET LATE TONIGHT AND EARLY SUNDAY MORNING. WAVES WILL SUBSIDE LATE SUNDAY AND SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
167 WHUS73 KGRR 050734 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 334 AM EDT SUN AUG 5 2012 LMZ848-849-051545- /O.CON.KGRR.SC.Y.0055.000000T0000Z-120806T0600Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 334 AM EDT SUN AUG 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS...NORTHWEST INCREASING TO 15 TO 25 KNOTS. THIS WILL CONTINUE INTO THIS AFTERNOON BEFORE GRADUALLY DIMINISHING LATE IN THE DAY. * WAVES...BUILDING TO 3 TO 6 FEET. WAVES WILL SUBSIDE LATE SUNDAY AND SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-051545- /O.CON.KGRR.SC.Y.0055.120805T0900Z-120806T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 334 AM EDT SUN AUG 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS...NORTHWEST INCREASING TO 15 TO 25 KNOTS. THIS WILL CONTINUE INTO THIS AFTERNOON BEFORE GRADUALLY DIMINISHING LATE IN THE DAY. * WAVES...BUILDING TO 4 TO 7 FEET LATE TONIGHT AND EARLY SUNDAY MORNING. WAVES WILL SUBSIDE LATE SUNDAY AND SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
964 WHUS73 KGRR 051553 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1153 AM EDT SUN AUG 5 2012 LMZ848-849-060000- /O.CON.KGRR.SC.Y.0055.000000T0000Z-120806T0600Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1153 AM EDT SUN AUG 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS...NORTHWEST WINDS OF 15 TO 25 KNOTS WILL GRADUALLY DECREASE BETWEEN 500 PM AND MIDNIGHT. * WAVES...WAVES OF 4 TO 7 FEET WILL GRADUALLY SUBSIDE TOWARDS AND AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-060000- /O.CON.KGRR.SC.Y.0055.000000T0000Z-120806T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 1153 AM EDT SUN AUG 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS...NORTHWEST WINDS OF 15 TO 25 KNOTS WILL GRADUALLY DECREASE BETWEEN 500 PM AND MIDNIGHT. * WAVES...WAVES OF 4 TO 7 FEET WILL GRADUALLY SUBSIDE TOWARDS AND AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
778 WHUS73 KGRR 051951 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 351 PM EDT SUN AUG 5 2012 LMZ848-849-060400- /O.CON.KGRR.SC.Y.0055.000000T0000Z-120806T0600Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 351 PM EDT SUN AUG 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS...NORTHWEST WINDS OF 15 TO 25 KNOTS LATE THIS AFTERNOON WILL GRADUALLY DECREASE THROUGH MIDNIGHT. * WAVES...WAVES OF 4 TO 6 FEET WILL GRADUALLY SUBSIDE AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-060400- /O.CON.KGRR.SC.Y.0055.000000T0000Z-120806T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 351 PM EDT SUN AUG 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS...NORTHWEST WINDS OF 15 TO 25 KNOTS LATE THIS AFTERNOON WILL GRADUALLY DECREASE THROUGH MIDNIGHT. * WAVES...WAVES OF 4 TO 6 FEET WILL GRADUALLY SUBSIDE AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
921 WHUS73 KGRR 060140 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 940 PM EDT SUN AUG 5 2012 LMZ844>849-060245- /O.CAN.KGRR.SC.Y.0055.000000T0000Z-120806T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 940 PM EDT SUN AUG 5 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DROPPED BELOW ADVISORY THRESHOLDS...AND WILL CONTINUE TO DIMINISH THROUGH THE NIGHT. $$ NJJ
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 4, 3:50 AM EDT, 18 minutes earlier.
Area forecast discussion, Aug 4, 3:50 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 350 AM EDT SAT AUG 4 2012 .SYNOPSIS... ISSUED AT 350 AM EDT SAT AUG 4 2012 SOUTHERLY WINDS WILL BRING IN WARMER AND MORE HUMID AIR TO THE AREA TODAY. A COLD FRONT WILL THEN MOVE THROUGH THE REGION TONIGHT AND EARLY SUNDAY. THIS IS EXPECTED TO BRING SHOWERS AND STORMS TO THE AREA. HEAVY RAINFALL AND DAMAGING WINDS WILL BE THE BIGGEST THREATS. COOLER AND DRIER AIR WILL FILTER IN ACROSS THE AREA BEGINNING ON SUNDAY...AND LASTING INTO A PORTION OF THE UPCOMING WEEK. && .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 350 AM EDT SAT AUG 4 2012 MAIN FOCUS OF THE FCST CONTINUES TO BE ON THE CONVECTION AND SEVERE CHANCES CENTERED AROUND THE TONIGHT PERIOD. BEFORE CONVECTION IS EXPECTED TO TAKE PLACE...WE WILL SEE ONE MORE HOT AND HUMID DAY ACROSS THE AREA DURING THE DAY TODAY. WE WILL SEE S/SW WINDS DEVELOP AS THE FRONTAL SYSTEM ACROSS MN EARLY THIS MORNING APPROACHES THE AREA. THIS SRLY FLOW WILL ONLY HELP TO ADVECT WARMER TEMPERATURES INTO THE AREA...PUSHING H850 TEMPS INTO THE LOWER 20S C THIS AFTERNOON WITH GOOD MIXING. THIS WILL SUPPORT TEMPS IN THE LOW TO MID 90S AT ALL INLAND LOCATIONS. WE WILL SEE INSTABILITY BUILD DURING THE DAYTIME HOURS WITH SFC BASED CAPES OF OVER 2000 J/KG WITH ML CAPES JUST A LITTLE LOWER. WE WILL LIKELY NOT SEE AN ORGANIZED SYNOPTIC TRIGGER ARRIVE THROUGH THE DAYLIGHT HOURS. WE COULD SEE THE LAKE SHADOW/LAKE BREEZE BOUNDARY POSSIBLY TOUCH OFF A STORM THIS AFTERNOON OR ANY OTHER LOCALIZED CONVERGENCE. WE WILL LOSE A LITTLE INSTABILITY OBVIOUSLY AFTER SUNSET THIS EVENING. THE MAJORITY OF MODELS ARE HOLDING ON TO AT LEAST 1000 J/KG OF CAPE BEYOND SUNSET. THIS OCCURS AS WE WILL KEEP A MIXED ATMOSPHERE WITH THE GRADIENT IN PLACE. IN ADDITION...WE WILL SEE THE UPPER LEVELS COOL OFF AS HEIGHTS FALL WITH THE APPROACH OF THE UPPER LEVEL SYSTEM. WE WILL SEE THE INTERACTION OF THE MAIN UPPER LEVEL FEATURE COMING IN FROM THE NW AND A SHORT WAVE CURRENTLY BEGINNING TO LIFT OUT OF THE FOUR CORNERS REGION. THESE FEATURES ALONG WITH THE RRQ OF THE UPPER LEVEL JET...WILL INTERACT WITH THE INSTABILITY AND THE DEEP AND RICH MOISTURE /DEW POINTS AROUND 70/ TO FIRE OFF A FAIRLY SOLID LINE OF SHOWERS/STORMS TO OUR WEST JUST AHEAD OF THE SFC COLD FRONT. THIS SHOULD OCCUR LATE THIS AFTERNOON...AND THEN MOVE IN LATE EVENING INTO THE OVERNIGHT HOURS. WE COULD SEE COVERAGE ACTUALLY INCREASE A BIT WITH THE LLJ AHEAD OF THE INCOMING SHORT WAVE. WITH REGARDS TO THE SEVERE POTENTIAL...WE ARE OBVIOUSLY IN THE DAY ONE SLIGHT RISK FROM SPC. AS MENTIONED ABOVE...WE WILL HOLD ON TO A DECENT AMOUNT OF INSTABILITY FROM THIS AFTERNOON. PLENTY OF SYNOPTIC LEVEL FORCING WILL BE ACTING ON THE MOISTURE AND INSTABILITY. THE POTENTIAL LIMITATIONS OF SEVERE WEATHER POTENTIAL WILL BE THE TIME OF THE DAY AND THE FACT THAT THE BEST DEEP LAYER SHEAR LAGS THE FRONT A LITTLE. SHEAR WILL BE MARGINAL AROUND 25 KNOTS TO ALMOST 30 KNOTS. THE SYNOPTIC FORCING COULD COMPENSATE FOR THIS...AS WILL THE INSTABILITY THAT WILL BE LEFT OVER...SO THE SLIGHT RISK LOOKS FINE FOR NOW. THE MAIN THREAT WILL BE DAMAGING WINDS. A NEARLY UNIDIRECTIONAL PROFILE WILL SUPPORT THIS ALONG WITH A SOMEWHAT DRY LAYER BELOW 5K FEET. HAIL WILL BE POSSIBLE...HOWEVER THE -10 TO -30C LAYER DOES NOT HAVE A LOT OF CAPE. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...PLEASE SEE HYDRO SECTION BELOW. THE DRY SLOT WILL WORK INTO THE AREA BY MID MORNING SUN. THE FRONT WILL BE EAST OF THE AREA...LEAVING VERY LITTLE IF ANY MOISTURE AROUND. THE UPPER TROUGH WILL WORK THROUGH AROUND 18Z SUN...HOWEVER IT WILL NOT HAVE MUCH MOISTURE OR INSTABILITY TO WORK WITH. ONCE THIS MOVES THROUGH...WE WILL SEE DRY AND COOL CONDITIONS SETTLE IN THROUGH MON. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 350 AM EDT SAT AUG 4 2012 THE MAIN CHALLENGE IN THE LONG TERM DEALS WITH THE RISK FOR THUNDERSTORMS TOWARD THE END OF THE WEEK. MODELS SHOWING A STRONG NORTHERN STREAM MID LEVEL WAVE DROPPING DOWN FROM CENTRAL CANADA. THIS WILL BE A FAST MOVING SYSTEM...AND TIMING THIS FAR OUT IS A CHALLENGE. UKMET IS THE FASTEST PUSHING THIS SYSTEM EAST OF MI BY 00Z FRI...WHILE THE ECMWF IS THE SLOWEST NOT PUSHING IT THROUGH UNTIL LATER FRI. FOR NOW WILL MAINTAIN A RISK FOR STORMS IN THE THU TO FRI TIMEFRAME UNTIL BETTER AGREEMENT CAN BE SEEN. IT WILL TURN COOLER BEHIND THIS WAVE AS NORTHERLY FLOW ON THE BACKSIDE OF THIS SYSTEM DRAWS DOWN COLD AIR FROM HUDSON BAY. MAYBE WE WILL SEE SOME COOLER THAN NORMAL TEMPERATURES. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1202 AM EDT SAT AUG 4 2012 THINKING HAS NOT CHANGED MUCH FROM THE 00Z SET OF TAFS. STILL EXPECTING A MOSTLY CLEAR REMAINDER OF THE NIGHT WITH SOME PATCHY LIGHT FOG...3-5SM VSBYS. CUMULUS CLOUDS WILL DEVELOP ON SATURDAY DURING THE HEAT OF THE DAY...BUT BASES WILL BE VFR UP AROUND 5000FT. AN ISOLATED THUNDERSTORM WILL BE POSSIBLE IN THE AFTERNOON BETWEEN 18Z-00Z...BUT FEEL THE BEST CHANCES FOR STORMS WILL COME TOWARDS OR AFTER DARK. BROUGHT THUNDERSTORMS INTO THE TAFS AFTER 02Z-03Z AS STORMS WILL LIKELY PRESS INTO THE TAF SITES FROM BOTH THE WEST AND THE SOUTH. && .MARINE... ISSUED AT 350 AM EDT SAT AUG 4 2012 MAIN MARINE ISSUES CONTINUE TO BE THE INCREASE IN WINDS AND WAVES FOR LATE TODAY THROUGH SUNDAY...AND WHETHER THERE WILL BE ANY WATERSPOUT POTENTIAL ON SUNDAY AS THE STRONG UPPER WAVE MOVES THROUGH. COLD AIR IS EXPECTED TO POUR IN ACROSS THE ENTIRE NEARSHORE ON SUNDAY. THIS WILL OCCUR WHILE WINDS ARE A SOLID 15 TO 20 KNOTS WITH FREQUENT HIGHER GUSTS. WE EXPECT THIS WILL CREATE ENOUGH OF A HAZARD TO SMALLER CRAFT AND SWIMMERS TO NEED HEADLINES. WINDS WILL DIE DOWN LATE ON SUN. WE CAN NOT RULE OUT A BRIEF PERIOD OF SOME WATERSPOUTS ON SUN. LATE IN THE MORNING AND EARLY IN THE AFTERNOON...MODELS INDICATE GOOD LAKE INDUCED CAPE WITH THE UPPER TROUGH PASSING THROUGH. THE POTENTIAL LOOKS POSSIBLE FOR A FEW HOURS. THE WINDOW AND SET UP LOOKS TO BE JUST A LITTLE TOO MARGINAL RIGHT NOW TO MAKE A BIG DEAL OUT OF IT. && .HYDROLOGY... ISSUED AT 350 AM EDT SAT AUG 4 2012 WIDESPREAD HYDROLOGY ISSUES ARE NOT EXPECTED OVER THE NEXT WEEK. THE FOCUS WITH REGARDS TO HYDROLOGY WILL BE HEAVY RAINFALL POTENTIAL FOR TONIGHT. THE COLD FRONT WILL BE MOVING INTO A FAIRLY MOIST AIR MASS WITH PRECIPITABLE WATERS EXPECTED TO APPROACH 2.00 INCHES AFTER 00Z TONIGHT. THIS WILL HELP TO PRODUCE LOCALLY HEAVY DOWNPOURS UNDER ANY BETTER STORM THAT DEVELOPS. DISTRIBUTION OF PCPN IS STILL A LITTLE UNCERTAIN DEPENDING ON CONVECTION EVOLVES TONIGHT. IT APPEARS MOST AREAS SHOULD SEE AT LEAST 0.25-0.50 INCHES...IF NOT MORE. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...NJJ SHORT TERM...NJJ LONG TERM...MJS AVIATION...DUKE HYDROLOGY...NJJ MARINE...NJJ
Hazardous weather outlook, Aug 3, 6:18 AM EDT, 21 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 618 AM EDT FRI AUG 3 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-041030- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 618 AM EDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT. BRIEF DOWNPOURS AND A FEW CLOUD TO GROUND LIGHTNING STRIKES WILL BE THE MAIN RISKS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS MAINLY FOR SATURDAY NIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. LOCALLY VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH COULD LEAD TO URBAN AND POOR DRAINAGE FLOODING. BEACH HAZARDS MAY DEVELOP FOR SUNDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR SATURDAY NIGHT. LMZ844>849-041030- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 618 AM EDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT. THE STORMS WILL CONTAIN CLOUD TO WATER LIGHTNING STRIKES. SOME OF THE STORMS COULD CONTAIN GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS MAINLY FOR SATURDAY NIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FOR TUESDAY. WINDS AND WAVES COULD BECOME HAZARDOUS TO SMALL CRAFT ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR SATURDAY NIGHT. MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:24 AM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 41 hr |
| Aug 4, 5:31 PM EDT | Special Marine Warning | GRR | 119 min | |
| Aug 4, 6:57 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo, Van Buren | 38 min |
| Aug 4, 7:21 PM EDT | Special Marine Warning | GRR | 29 min | |
| Aug 4, 7:39 PM EDT | Special Weather Statement | GRR | Allegan, Barry, Calhoun, Kalamazoo, Van Buren | 111 min |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.